Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Tulsa, OK

July 13, 2007Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2007, 2:22 AM CDT for Okmulgee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 2:22 AM CDT (07:22 UTC)
Expired
Jul 13, 2007, 3:15 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2507 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130722
SVRTSA
OKC111-130815-
/O.NEW.KTSA.SV.W.0170.070713T0722Z-070713T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
222 AM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR BEGGS...MOVING SOUTHEAST AT
  25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEGGS...
  PRESTON...BALD HILL...OKMULGEE...MORRIS...WILSON...SCHULTER AND
  GRAYSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3563 9572 3558 9571 3556 9572 3556 9582
      3551 9585 3544 9603 3582 9614 3583 9613
      3586 9608 3586 9592

$$
2 follow-up statements
000 
WWUS54 KTSA 130752
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT FRI JUL 13 2007

OKC111-130815-
/O.CON.KTSA.SV.W.0170.000000T0000Z-070713T0815Z/
OKMULGEE OK-
253 AM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR OKMULGEE COUNTY...

AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PRESTON...MOVING
SOUTH AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
MORRIS...ERAM...WILSON...SCHULTER AND GRAYSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3563 9572 3558 9571 3556 9572 3556 9582
      3551 9585 3544 9603 3582 9614 3583 9613
      3586 9608 3586 9592

$$
000 
WWUS54 KTSA 130814
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT FRI JUL 13 2007

OKC111-130824-
/O.EXP.KTSA.SV.W.0170.000000T0000Z-070713T0815Z/
OKMULGEE OK-
314 AM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY EXPIRES AT 315
AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3563 9572 3558 9571 3556 9572 3556 9582
      3551 9585 3544 9603 3582 9614 3583 9613
      3586 9608 3586 9592

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:21 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 12, 9:21 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT THU JUL 12 2007

.UPDATE...
SEVERAL CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED OVER THE
PAST FEW HOURS ACROSS THE OK PANHANDLE AND SW KS...IN
VICINITY OF AN OUTFLOW BOUNDARY THAT STRETCHES FROM SW KS
INTO NRN TX AND NWRN LA. THIS ACTIVITY INITIALLY DISPLAYED
LITTLE MOVEMENT...BUT STORM ARE BEGINNING TO SLIDE OFF TO
THE SE AS THEIR ASSOCIATED COLD POOL/S/ MATURE. PRIMARY
INSTABILITY AXIS RUNS ACROSS NW OK INTO SCNTRL OK...AND
WOULD EXPECT ONE OR MORE THUNDERSTORM COMPLEXES TO FOLLOW
THIS GENERAL TRACK OVERNIGHT. ACCORDINGLY...HAVE REMOVED
A FEW FAR NERN OK COUNTIES AND ALL OF NW AR FROM THE CURRENT
FLASH FLOOD WATCH. NIGHT SHIFT MAY NEED TO CONSIDER EXTENDING
THE WATCH INTO FRIDAY IF STORMS PERSIST BEYOND DAYBREAK.

UPDATED FLASH FLOOD WATCH HAS ALREADY BEEN ISSUED. OTHER
PRODUCTS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT THU JUL 12 2007/

DISCUSSION...
OVERNIGHT MCS DEVELOPMENT IS AGAIN EXPECTED WITH THE EXACT
LOCATION AND TRACK OF THE COMPLEX REMAINING PROBLEMATIC. LARGE
COMPLEX CURRENTLY EXITING WESTERN ARKANSAS HAS STABILIZED THE
BOUNDARY LAYER ACROSS MUCH OF THE FORECAST AREA...HOWEVER RUC
ANALYZES PLUME OF STEEPER MID LEVEL LAPSE RATES REMAINING OVERHEAD
AND EXTENDING INTO WESTERN COLORADO. WOULD NOT BE SURPRISED TO SEE
SEVERAL THUNDERSTORM COMPLEXES DEVELOP DURING THE EVENING...ONE
NEARER THE SURFACE OUTFLOW BOUNDARY ACROSS WESTERN TEXAS...AND
ALSO FURTHER NORTHWARD AS LOW LEVEL UPSLOPE FLOW REDEVELOPS.
FAVORED A TRACK MORE EASTWARD OF THE RESULTANT MCS/S/ THAN
ADVERTISED BY MODEL QPF FIELDS...MORE IN LINE WITH EXPECTED
ORIENTATION OF 850MB INSTABILITY AXIS. THE HEAVIEST RAINS ARE
LIKELY TO REMAIN FURTHER SOUTH THAN WHAT OCCURRED THIS
MORNING...THOUGH ANY ADDITIONAL RAINS FURTHER NORTH WOULD RAISE
FLOODING CONCERNS. THESE FACTORS ALONG WITH AMPLE UNCERTAINTY WILL
KEEP CURRENT FLOOD WATCH THOUGH TONIGHT...WITH ANY ADJUSTMENTS
BETTER DEFINED AS EVENT UNFOLDS.

MCS DEVELOPMENT WILL REMAIN POSSIBLE FRIDAY INTO SATURDAY WITH A
GENERAL TREND TOWARD A MORE SOUTHWARD PLACEMENT OF THE HEAVIEST
AMOUNTS. CURRENT DATA SUGGEST FOCUS SHIFTS INTO NORTH TEXAS
POSSIBLY AFFECTING FAR SOUTHEAST OKLAHOMA FRIDAY NIGHT INTO
SATURDAY. WEAK SURFACE BOUNDARY MAY ALSO SLIDE INTO NORTHEAST
OKLAHOMA LATE SATURDAY BUT LITTLE IMPACT EXPECTED AT THIS TIME.

OBVIOUS IMPACT TO TEMPS FRIDAY INTO THE WEEKEND WILL BE EVOLUTION
AND TIMING OF THUNDERSTORM COMPLEXES. GENERALLY TOOK AN AVERAGE
FOR HIGH TEMPS AND FAVORED THE WARMER GUIDANCE FOR OVERNIGHT LOWS.

EXTENDED GUIDANCE CONTINUES TREND OF UPPER SHEAR AXIS DEVELOPING
NEAR THE AREA...WITH IMPACTS FROM SEVERAL DAYS OF MCS ACTIVITY
POSSIBLE ENHANCING THIS FEATURE. THE SHEAR AXIS IS FORECAST TO
MOVE LITTLE OR POSSIBLY SHIFT WESTWARD WITH TIME...WITH RESULTS
BEING DAILY PRECIP CHANCES AND TEMPERATURES CONTINUING AT OR
SLIGHTLY BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  86  70  89 /  50  50  20  20
FSM   69  85  69  88 /  30  60  20  20
MLC   70  84  70  86 /  50  70  40  20
BVO   65  86  66  90 /  40  50  20  20
FYV   64  84  64  85 /  30  50  20  20
BYV   64  85  63  85 /  20  50  20  20
MKO   69  85  70  87 /  50  60  20  20
MIO   65  87  66  89 /  30  40  10  20
F10   69  84  70  86 /  60  70  20  20
HHW   72  85  71  87 /  30  70  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....18
Hazardous weather outlook, Jul 12, 1:11 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT THU JUL 12 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT THU JUL 12 2007

...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OF A FAYETTEVILLE TO MCALESTER
          LINE.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
A LARGE THUNDERSTORM COMPLEX WAS MOVING THROUGH EAST CENTRAL
OKLAHOMA...AND NORTHWEST AND WEST CENTRAL ARKANSAS THIS AFTERNOON.
THE STRONGEST THUNDERSTORMS WERE ALONG THE LEADING EDGE OF THIS
COMPLEX...WHERE THE HEAVIEST RAINFALL AND THREAT FOR SEVERE STORMS
WERE OCCURRING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE ALONG OUTFLOW BOUNDARIES ACROSS FAR SOUTHEAST
OKLAHOMA...AS THE ATMOSPHERE HAS NOT AFFECTED BY THE EARLIER
ACTIVITY. SHEAR AND INSTABILITY WILL SUPPORT STRONG TO SEVERE
THUNDERSTORMS...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
HEAVY RAINFALL WILL ALSO OCCUR WITH ANY THUNDERSTORMS THAT DEVELOP.

THERE IS THE POTENTIAL FOR ANOTHER COMPLEX OF THUNDERSTORMS TO
DEVELOP LATE TONIGHT AND MOVE SOUTH INTO THE REGION. IF STORMS DO
MAKE IT INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...ENOUGH
INSTABILITY WILL BE PRESENT FOR STRONG TO SEVERE
THUNDERSTORMS...WITH THE THREAT OF STRONG WINDS AND HAIL. HEAVY
RAIN WILL ALSO REMAIN A CONCERN LATE TONIGHT DUE TO A VERY MOIST
ATMOSPHERE STILL IN PLACE.

FLASH FLOODING WILL CONTINUE TO BE A PROBLEM AS HEAVY RAIN FALLS ON
ALREADY SATURATED GROUND. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
REGION THROUGH FRIDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT. EMERGENCY
MANAGERS SHOULD MONITOR LATER FORECASTS FOR UPDATES ON THE
TIMING AND LOCATION OF ANOTHER THUNDERSTORM COMPLEX LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COMPLEX OF THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY
RAINFALL...MAY BE ONGOING FRIDAY MORNING. HOWEVER...THE
LOCATION...TIMING...AND STRENGTH OF THIS ACTIVITY IS STILL
UNCERTAIN...AND WILL BE REFINED IN LATER FORECASTS.

A NORTHWEST UPPER FLOW REGIME WITH WEAK LOW PRESSURE ESTABLISHED
ACROSS THE SOUTHERN PLAINS WILL NECESSITATE HAVING THUNDERSTORM
CHANCES IN THE FORECAST EACH DAY... PARTICULARLY FOR SCATTERED
DIURNAL ACTIVITY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR
UPDATES ON THE HEAVY RAIN AND THUNDERSTORM POTENTIAL FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 13, 1:04 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
104 AM CDT FRI JUL 13 2007

OKZ076-130630-
LE FLORE OK-
104 AM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 104 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITESBORO...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3476 9500 3458 9497 3454 9452 3483 9455
Special weather statement, Jul 13, 1:31 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 AM CDT FRI JUL 13 2007

OKZ076-130700-
LE FLORE OK-
131 AM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 131 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF WHITESBORO...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND
WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3476 9496 3458 9496 3456 9461 3478 9461
Special weather statement, Jul 13, 2:08 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT FRI JUL 13 2007

OKZ066-130745-
OKMULGEE OK-
208 AM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 208 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF BEGGS...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...OKMULGEE...
SCHULTER...MORRIS...ERAM...PRESTON...BEGGS...BALD HILL...HECTORVILLE
AND WILSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3584 9580 3558 9576 3556 9582 3552 9585
      3545 9607 3576 9618 3586 9618 3586 9618
      3586 9600

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:04 AM CDTSpecial Weather StatementTSALeFlore26 min
Jul 13, 1:31 AM CDTSpecial Weather StatementTSALeFlore29 min
Jul 13, 2:08 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jul 13, 2:38 AM CDTSpecial Weather StatementTSAOkfuskee37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.